Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ms. Awesome

Supplements & Dosage

Recommended Posts

Hello, everybody. I'm about to start Accutane the first week of March. What supplements do you advise to take while on it? I've heard a lot about vitamin E helping to reduce side effects, but what are other good supplements to take? I'm trying to grow my hair out, so any vitamins or minerals that would help curb dry hair or thinning would be great. Also, I do yoga and jog, so the possibility of joint and muscle pain is a concern. I am also a full-time honors student in college, so possible fatigue and distractedness may also worry me. What would be the best supplement regimen while on Accutane?

Another question: My acne is not severe, but I've tried everything else for many years with no success and am now concerned with the fact that it is appearing in places it normally stayed away from (like my back) and is showing the potential to scar. I am a 20 year-old woman; about 115 pounds. Considering my weight and low level of severity, what do you predict my ideal beginning dosage to be? Just curious.

Thanks for the input and advice! Any other suggestions for me would be greatly appreciated. :D

Share this post


Link to post
Share on other sites

Dosage wise your derm will advise, but I would STRONGLY opt for a lower dose of like 20mg a day and a longer course. Safer in the long run and you mitigate your chance of any harsh side effects.

Supplements: Vitamin E is a PLACEBO. It does nothing. There is a proven study that confirms this and I will find the link.

Things that do work and I suggest:

Joint Pain - You need a combination of hyaluronic acid, glucosamine and chondroitin to help your joints. Accutane literally dries out your synovial membranes and fluid and will continue to do so during and after your course. I STRONGLY suggest this as I am in daily agony 18 months on. I'll be honest, if this side effects scares you DON'T take it. Dan who set up acne.org also confirms that his joints have never been the same and I have ruined my life and dream ambition because of this drug. Of course, the choice is yours.

Fish oil helps - NO vit A in it. Also ensure you have a good calcium and vitamin D supplement.

All the best.

Greg

Share this post


Link to post
Share on other sites

I DO A LOT OF READING ON THIS SITE, BUT NOT A LOT OF POSTING. THIS TIME I HAD TO SAY SOMETHING. IF YOU DO ANY RESEARCH, SHEEFA IS ALL OVER THIS SITE, SCARING PEOPLE INTO NOT TAKING ACCUTANE. TELLING EVERYONE HOW HORRIBLE HIS SIDE EFFECTS WERE AND STILL ARE! WHAT YOU HAVE TO REMEMBER IS THIS: EVERY DRUG HAS SIDE EFFECTS AND EVERYONE REACTS DIFFERENTLY. BE AWARE OF THIS, AND MAKE YOUR OWN DECISIONS.

HAVING SAID THIS, MOST PEOPLE TAKE VIT E AND FISH OIL AS SUPPLEMENTS. THEY HELP KEEP YOUR JOINTS LUBRICATED AND YOUR HAIR/SKIN SOFT. MAKE SURE YOU ALSO DRINK PLENTY OF WATER.

GOOD LUCK WITH YOUR DECISION. ITS A VERY PERSONAL ONE.

Share this post


Link to post
Share on other sites

I have done a lot of research. From what I gather, Vitamin E can do more harm than good. I would stick to fish oil and drinking plenty of water. Maybe glucosamine; my dad takes it because he got his meniscus removed which basically acts as a shock absorber between your knee and leg bone. Just something to consider. If accutane supposedly decreases the lubrication in your joints, than why does my dad, who has no lubrication or protection at all between his knee and leg bone, still referee lacrosse at the age of 50????? He has told me that it feels "funny" and always will but does not prohibit him from running or doing anything.

Anyways, its definitely a personal decision. Nothing says you have to keep taking it if things start to get out of hand. Good luck.

Share this post


Link to post
Share on other sites

Thanks for the suggestions. I have another question, though. I've heard a lot of buzz about fish oil. Is there a vegetarian option that might be as effective? What about flaxseed oil, as I have also heard talk of that being helpful? I have been a vegetarian for over 5 years, and would prefer not to take fish oil if I could find an alternative.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×